# SDR Q2SA753007

- Difficulty date: November 27, 2010
- Submitted: November 29, 2010
- Operation: Air carrier
- Aircraft: N753SA
- Make and model: Boeing 747228F
- Aircraft serial: 21787
- Aircraft time: 119,981 hours, 23,683 cycles
- Engine: Ge CF650E2
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Smoke
- Location: Cockpit
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

SMOKE IN THE COCKPIT ON DESCENT.  INSP ACFT IAW AMM 5-51-50.  NO TROUBLE FOUND IN AIR-CONDITIONING SYS. REMOVED ALL PANELS IN F/E AREA P6, P7 AND P12 AND LOOKED FOR DAMAGE AND NONE FOUND. OPENED P52 PANEL, SMELL OF SMOKE SEEMS TO BE CENTERED THERE, NO SMOKE AT PRESENT.  IN P52 PANEL, REMOVED WIRES AND RANG OUT TRANSFORMERS T131 TO 136, T138 AND T173. ALL CHECKS GOOD, REASSEMBLED TRANSFORMERS AND TESTED FOR 26 VAC OUTPUT ON ALL TRANSFORMERS AND ALL CHECKED GOOD IAW AMM 21-53-01. OPERATED TRANSFORMERS FOR 3 HOURS AND SMOKE SMELL CONTINUED TO DISSIPATE IN P52 PANEL. CHECKED UPPER DECK BLOWER AND MAIN EQUIPMENT BLOWERS IAW AMM 21-58-00. RAN PACKS 1 AND 2 INDIVIDUALLY ON APU AT MAX COLD OUTPUT AND EACH PACK OUTPUT WAS GOOD WITH NO ODOR. CHECKED STANDBY INVERTER IAW AMM 24-29-01, CHECKED GOOD. CHECKED MAIN BATTERY CHARGER IAW AMM 24-31-02. CHARGER AND BATTERY CHECKED GOOD WITH NO ODOR. CHECKED TRANSFORMER RECTIFIERS 1,2,3 AND ESSENTIAL TR IAW AMM 24-32-01, CHECKS GOOD. ACFT WAS THEN TAKEN OUT FOR A MX RUN. WITH ALL 4 ENGINE GENERATORS ONLINE AND SYNCHED, RAN PACKS 1 AND 2 WITH ENGINE BLEEDS, APU SHUTDOWN, NO ODORS. APPLIED HEAVY ELECTRICAL LOAD WITH NO PROBLEMS NOTED.  PRESSURIZED ACFT WITH ENGINE BLEED AIR, NO PROBLEMS NOTED. MX RUN WAS 45 MINUTES. COCKPIT LIGHTING WAS CHECKED DURING RUN IAW 33-11-00. COULD NOT DUPLICATE PROBLEM ON GROUND, ACFT RELEASED FOR SERVICE AT THIS TIME.
